Alert archive / Arizona / Wind Advisories in 2015

Wind Advisory 9, NWS Flagstaff, AZ

November 3, 2015Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Nov 3, 2015, 3:45 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Nov 3, 2015, 11:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 2015, 3:45 AM MST (10:45 UTC)
In effect from
Nov 3, 2015, 11:00 AM MST
Expired
Nov 3, 2015, 6:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2015-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2015-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2385 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WWUS75 KFGZ 031045
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
345 AM MST TUE NOV 3 2015

AZZ009>016-039-040-031900-
/O.NEW.KFGZ.WI.Y.0009.151103T1800Z-151104T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON...
KYKOTSMOVI
345 AM MST TUE NOV 3 2015

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

* TIMING...FROM LATE MORNING THROUGH EARLY EVENING ON TUESDAY.

* WINDS...SOUTH-SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH FREQUENT
  GUSTS FROM 40 TO 45 MPH.

* IMPACTS...DIFFICULTY DRIVING FOR HIGH PROFILE VEHICLES ON EAST-
  WEST ORIENTED ROADWAYS. LOOSE OBJECTS WILL BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
2 follow-up statements
407 
WWUS75 KFGZ 032046
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
146 PM MST TUE NOV 3 2015

AZZ009>016-039-040-040100-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-151104T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON...
KYKOTSMOVI
146 PM MST TUE NOV 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING...

* WINDS...SOUTH-SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH 
  FREQUENT GUSTS FROM 40 TO 45 MPH. 

* IMPACTS...DIFFICULTY DRIVING FOR HIGH PROFILE VEHICLES ON 
  EAST- WEST ORIENTED ROADWAYS. LOOSE OBJECTS WILL BE BLOWN 
  AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
180 
WWUS75 KFGZ 040059
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
559 PM MST TUE NOV 3 2015

AZZ009>016-039-040-040200-
/O.EXP.KFGZ.WI.Y.0009.000000T0000Z-151104T0100Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M....DILKON...
KYKOTSMOVI
559 PM MST TUE NOV 3 2015

...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING...

SOUTH TO SOUTHWEST WINDS AHEAD OF A STRONG COLD FRONT WILL
CONTINUE TO DIMINISH THIS EVENING. THE COLD FRONT WAS LOCATED NEAR
FLAGSTAFF AT 6PM MST...THIS FRONT WILL REACH THE NEW MEXICO BORDER
BY EARLY WEDNESDAY MORNING. WINDS WILL CONTINUE OVERNIGHT FROM 15
TO 25 MPH IN MANY PLACES...WITH A FEW HIGHER GUSTS. HOWEVER...WIND
ADVISORY CRITERIA IS NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 2, 8:45 PM MST, 7 hours earlier.

Area forecast discussion, Nov 2, 8:45 PM MST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
845 PM MST MON NOV 02 2015

.SYNOPSIS...SOUTHWEST BREEZES WILL CONTINUE OVERNIGHT AND WILL
INCREASE DURING THE DAY TUESDAY AS A COLD STORM SYSTEM MOVES INTO
ARIZONA. THE STORM WILL BRING PERIODS OF RAIN AND HIGH ELEVATION
SNOW TO THE REGION FROM LATE TUESDAY MORNING...THROUGH THURSDAY
MORNING. LOOK FOR DRY WEATHER FOR THE END OF THE WEEK...WITH A
GRADUAL WARMING TREND.

&&

.DISCUSSION...SOUTHWEST WINDS HAVE COME DOWN QUITE A BIT THIS
EVENING...ALTHOUGH MOST AREAS REMAIN MIXED. EXPECT WIND SPEEDS TO
INCREASE AFTER MIDNIGHT AS A COLD FRONT DRAWS CLOSER...WITH EVEN
HIGHER GUSTS TUESDAY...AS THE FRONT MOVES THROUGH THE STATE.

THE PREVIOUS DISCUSSION POINTED OUT SOME IMPORTANT ISSUES AND WAS ON
TRACK WITH THE UPDATED DATA IN THE 00Z MODEL RUNS. THE MOST
IMPORTANT POINTS ARE THAT THERE WILL BE A DECENT AMOUNT OF MOISTURE
FROM THE EASTPAC/GULF OF CALIFORNIA AHEAD OF THE COLD FRONT SEEN
MOVING THROUGH SOUTHERN CALIFORNIA. ALSO...THE SECOND S/WV WILL BE
QUITE COLD AND WILL HAVE DECENT DYNAMICS/RESIDUAL MOISTURE TO WORK
WITH.

SOME UPDATES WERE SENT OUT EARLIER TO FINE TUNE SOME OF THESE
DETAILS AND TO LOWER SNOW LEVELS. POPS WERE RAISED IN THE AREAS THAT
WE ARE MOST SURE OF...WHICH IS ESSENTIALLY ALONG AND JUST SOUTH OF
THE MOGOLLON RIM. SNOW AMOUNTS WERE TWEAKED A BIT TO REFLECT HIGHER
POPS AND LOWER SNOW LEVELS...RESULTING IN A BIT MORE SNOW ABOVE 6000
FEET BY THE TIME THIS SYSTEM EXITS THE AREA ON THURSDAY.

&&

.AVIATION...FOR THE 06Z PACKAGE...SW SFC WINDS 10-20KTS OVERNIGHT
WITH GUSTS TO 30KTS OVER HIGHER TERRAIN. SW SFC WINDS INCREASING TO
15-30G40KTS DURING THE DAY TUESDAY. VFR CONDITIONS THROUGH 16Z-18Z
WITH SCT -SHRA DEVELOPING OVER THE CENTRAL RIM BY 18Z. SHOWERS BECMG
MORE WDSPRD ALONG THE RIM BY 23Z-01Z...ISOLD COVERAGE ELSEWHERE.
AREAS -SHSN DEVELOPING FROM KFLG WESTWARD AFT 00Z-02Z WEDNESDAY.
EXPECT MVFR/IFR ALONG AND JUST SOUTH OF THE RIM BY 00Z-02Z
WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...PETERSON
AVIATION...PETERSON

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Nov 2, 3:31 PM MST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
331 PM MST MON NOV 2 2015

AZZ004>018-037>040-030730-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
331 PM MST MON NOV 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
EXPECTED FOR AREAS WEST OF A LINE FROM PAGE TO FLAGSTAFF TO
PRESCOTT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 600 PM MST.
GUSTY SOUTHWEST WINDS OF 10 TO 25 MPH WILL CONTINUE THROUGH THE
NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STORM SYSTEM WILL BRING PERIODS OF RAIN AND SNOW SHOWERS TO
NORTHERN ARIZONA FROM TUESDAY INTO THURSDAY. A COLD FRONT
ASSOCIATED WITH THIS STORM SYSTEM WILL ARRIVE TUESDAY AFTERNOON
AND EVENING DROPPING SNOW LEVELS DOWN TO 6000 TO 7000 FEET. A
SECONDARY DISTURBANCE ON WEDNESDAY AFTERNOON AND NIGHT WILL BE
EVEN COLDER WITH SNOW LEVELS DOWN TO 5500 TO 6500 FEET. AT THIS
TIME SNOW AMOUNTS FOR THE ENTIRE STORM ARE EXPECTED TO BE 1 TO 3
INCHES FOR AREAS OTHER THAN THE HIGHEST MOUNTAIN PEAKS.

IN ADDITION, WINDY CONDITIONS WILL CONTINUE ON TUESDAY. LOOK FOR
SOUTHWEST WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH, ESPECIALLY
ACROSS THE AREA FROM WINSLOW, SHOW LOW AND ST. JOHNS NORTHWARD.

FAIR AND WARMER WEATHER WILL MOVE IN ON THURSDAY AND OVER THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THE NATIONAL WEATHER SERVICE FLAGSTAFF OFFICE.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 2:28 PM MSTWinter Weather AdvisoryFGZCoconino, Navajo33 hr

Nearby

Wind Advisories in Arizona, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.